Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 12, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 12, 2006, 7:23 PM PDT for Chelan County, Washington. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2006, 7:23 PM PDT (02:23 UTC)
- Expired
- Jun 12, 2006, 8:00 PM PDT
- In force
- 37 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Chelan County, WA
The radar
The Seattle radar (KATX), 155 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 2.4 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 130224 SVROTX WAC007-130300- /O.NEW.KOTX.SV.W.0012.060613T0223Z-060613T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 723 PM PDT MON JUN 12 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHELAN COUNTY IN NORTH CENTRAL WASHINGTON * UNTIL 800 PM PDT * AT 718 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF PLAIN...OR ABOUT 20 MILES NORTHWEST OF WENATCHEE...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ARDENVOIR BY 735 PM PDT 9 MILES NORTHWEST OF MANSON BY 800 PM PDT LAT...LON 4760 12072 4753 12038 4792 12008 4831 12063 $$
1 follow-up statement
000 WWUS56 KOTX 130300 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 758 PM PDT MON JUN 12 2006 WAC007-130308- /O.EXP.KOTX.SV.W.0012.000000T0000Z-060613T0300Z/ CHELAN WA- 758 PM PDT MON JUN 12 2006 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHELAN COUNTY EXPIRES AT 800 PM PDT... THIS STORM IS WEAKENING...BUT IS STILL PRODUCING VERY HEAVY RAIN. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR CHELAN COUNTY UNTIL 915PM PDT. LAT...LON 4760 12072 4753 12038 4792 12008 4831 12063 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:40 PM PDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 12, 4:40 PM PDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
440 PM PDT MON JUN 12 2006
.SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SIT OVER THE
PACIFIC NORTHWEST THROUGH MUCH OF THIS WEEK. ONE WEATHER SYSTEM
WILL MOVE THROUGH THE AREA THIS EVENING BRINGING THE THREAT OF
THUNDERSTORMS TO THE AREA. AFTER A DAY OF SHOWERS ON TUESDAY
ANOTHER COOL AND WET DAY IS EXPECTED ON WEDNESDAY.
&&
.DISCUSSION...
REST OF THIS EVENING...INTERMEDIATE ZONE UPDATE TO ADD WATCH
HEADLINE AND BEEF UP SEVERITY WORDING FOR FAR SOUTHEASTERN ZONES
THIS EVENING. THESE COUNTIES ARE UNDER MAIN AXIS OF SEVERE WEATHER
THREAT THIS EVENING WITH RADAR AND SATELLITE INDICATING ENERGETIC
CELLS UPSTREAM OVER NORTHEASTERN OREGON...WITH A COUPLE MORE HOURS OF
SUN LIKELY LEADING TO FURTHER DESTABILIZATION OF THE AIR MASS.
ELSEWHERE SCATTERED EVENING THUNDERSTORMS STILL EXPECTED AS WELL...
BUT POTENTIAL FOR SEVERE BEHAVIOR IS LESS (BUT STILL
REMOTELY POSSIBLE) WITH EARLIER CLOUDS AND RAIN RETARDING MAXIMUM
TEMPERATURES ENOUGH TO CREATE LESS OF A THREAT THIS EVENING.
OTHERWISE PREVIOUS DISCUSSION FORECAST THOUGHTS REMAIN SAME.
/FUGAZZI
&&
.AVIATION...VFR CONDITIONS PREVAIL. MOIST SOUTHERLY FLOW WILL
BRING NUMEROUS RAIN SHOWERS AND SCATTERED THUNDERSTORMS TO THE
REGION THIS EVENING. THE MAIN THREAT FOR FOR STRONG TO SEVERE
THUNDERSTORMS WILL BE IN THE BLUE MTS AND KLWS AREA THRU
5Z...MEANWHILE THERE IS THE POTENTIAL FOR STRONG THUNDERSTORMS IN
THE NRN CASCADES AND FROM NE WA INTO N IDAHO. THESE STORMS COULD
BRING MVFR AND TEMPO IFR CONDITIONS WITH MT OBSCURATIONS DUE THE
HEAVY RAIN...WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. THE
CONVECTION WILL DIMINISH AFTER 08Z...LINGERING IN THE NRN MTS
OVERNIGHT. VFR CONDITIONS WILL PREVAIL THROUGH MORNING. AFTER 18Z
TUES...AFTERNOON CONVECTION WILL REDEVELOP WITH SCT -SHRA AND
ISOLD -TSRA ANTICIPATED IN MOST AREAS. RFOX.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 59 74 54 64 50 70 / 60 40 70 70 60 10
COEUR DALENE 59 73 54 63 48 68 / 60 40 70 70 60 10
PULLMAN 56 73 52 63 46 67 / 60 40 70 60 30 10
LEWISTON 63 79 58 71 53 74 / 60 40 70 60 30 10
COLVILLE 57 73 53 67 44 69 / 60 40 60 70 60 30
SANDPOINT 56 72 51 64 47 68 / 60 30 60 70 60 40
KELLOGG 55 74 52 64 47 67 / 60 40 70 70 60 40
MOSES LAKE 61 76 57 75 51 75 / 60 40 60 60 20 10
WENATCHEE 63 76 58 75 53 74 / 60 40 60 50 20 10
OMAK 57 77 56 74 50 73 / 60 40 60 60 30 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH 472 FOR LEWIS AND NEZ PERCE COUNTIES
UNTIL 1000 PM PDT.
WA...SEVERE THUNDERSTORM WATCH 472 FOR ASOTIN AND GARFIELD COUNTIES
UNTIL 1000 PM PDT.
&&Hazardous weather outlook, Jun 12, 4:26 PM PDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 426 PM PDT MON JUN 12 2006 IDZ001>004-WAZ033-036-037-042-132330- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-WASHINGTON PALOUSE-SPOKANE AREA- NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... PULLMAN...SPOKANE...COLVILLE...DEER PARK...CHEWELAH...NEWPORT... KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP 426 PM PDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT THERE IS THE POSSIBILITY FOR SCATTERED STRONG THUNDERSTORMS THIS EVENING. THERE IS THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS. THESE STORMS COULD PRODUCE HEAVY RAIN... LARGE HAIL AND WIND GUSTS TO 50 MPH OR GREATER. THERE IS ALSO A SMALL RISK OF AN ISOLATED WEAK TORNADO. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY. SURFACE LOW PRESSURE EXPECTED TO DEVELOP OVER THE INTERIOR NORTHWEST AND REGIONAL TOPOGRAPHY WILL AID IN STORM DEVELOPMENT. PERSONS ACROSS THE NORTHERN IDAHO PANHANDLE SHOULD STAY TUNED TO THE LATEST FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. WAZ034-035-038-041-043-044-132330- MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS- WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...REPUBLIC...INCHELIUM... WENATCHEE...OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE... WATERVILLE...MANSFIELD 426 PM PDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING. THESE STORMS COULD PRODUCE HEAVY RAIN...HAIL AND GUSTY WINDS. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. IDZ026-027-WAZ031-032-132330- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT... NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON 426 PM PDT MON JUN 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT SEVERE THUNDERSTORM WATCH BOX NUMBER 472 WILL BE IN EFFECT UNTIL 10 PM. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING WITH ISOLATED SEVERE THUNDERSTORMS LIKELY. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN... LARGE HAIL AND WIND GUSTS TO 50 MPH OR GREATER. THERE IS ALSO A SMALL RISK OF AN ISOLATED WEAK TORNADO. AN UPPER LOW SETTING UP OFF THE PACIFIC COAST AND A WARM SOUTHERLY FLOW WILL RAMP UP TEMPERATURES AND INSTABILITY. SURFACE LOW PRESSURE EXPECTED TO DEVELOP OVER THE INTERIOR NORTHWEST AND REGIONAL TOPOGRAPHY WILL AID IN STORM DEVELOPMENT. PERSONS ACROSS THE NORTHERN IDAHO PANHANDLE SHOULD STAY TUNED TO THE LATEST FORECASTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:42 PM PDT | Flash Flood Warning | OTX | Chelan | 93 min |
| Jun 12, 10:48 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 27 min |
| Jun 13, 6:41 AM PDT | Severe Thunderstorm Warning | OTX | Garfield, Whitman | 49 min |
| Jun 13, 7:31 AM PDT | Severe Thunderstorm Warning | OTX | Whitman | 44 min |
| Jun 13, 8:17 AM PDT | Severe Thunderstorm Warning | OTX | Spokane, Whitman | 58 min |
| Jun 13, 9:08 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Spokane, Stevens | 67 min |
| Jun 13, 10:20 AM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille | 40 min |
| Jun 13, 10:45 AM PDT | Flash Flood Warning | OTX | Pend Oreille | 90 min |
| Jun 13, 1:27 PM PDT | Flash Flood Watch | OTX | Chelan, Douglas | 6 hr |
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.